Alert archive / New York / Frost Advisories in 2017
Frost Advisory 4, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 1, 2017, 3:56 AM EDT for 6 counties in New York. It took effect at Sep 2, 2017, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 3:56 AM EDT (07:56 UTC)
- In effect from
- Sep 2, 2017, 12:00 AM EDT
- Expired
- Sep 2, 2017, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Greene County, NY, Hamilton County, NY, Herkimer County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY
The radar
The Albany radar (KENX), 42 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS71 KALY 010756 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 356 AM EDT Fri Sep 1 2017 NYZ032-033-042-012100- /O.NEW.KALY.FR.Y.0004.170902T0400Z-170902T1200Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 356 AM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Saturday. * LOCATIONS...Southern Adirondacks of New York. * TEMPERATURE...Lows in the low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
861 WWUS71 KALY 011943 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 343 PM EDT Fri Sep 1 2017 NYZ047-058-063-021200- /O.EXA.KALY.FR.Y.0004.170902T0400Z-170902T1200Z/ Schoharie-Western Greene-Western Ulster- Including the cities of Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 343 PM EDT Fri Sep 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Saturday. * LOCATIONS...Schoharie County and the eastern Catskills. * TEMPERATURE...Lows in the mid 30s. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NYZ032-033-042-021200- /O.CON.KALY.FR.Y.0004.170902T0400Z-170902T1200Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 343 PM EDT Fri Sep 1 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * LOCATIONS...Southwest Adirondacks of New York. * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
822 WWUS71 KALY 021203 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 803 AM EDT Sat Sep 2 2017 NYZ032-033-042-047-058-063-021315- /O.EXP.KALY.FR.Y.0004.000000T0000Z-170902T1200Z/ Northern Herkimer-Hamilton-Northern Warren-Schoharie- Western Greene-Western Ulster- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, and Sundown 803 AM EDT Sat Sep 2 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue climbing into the upper 30s and 40s, therefore the threat of additional frost formation has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 1, 1:42 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 1, 1:42 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Albany NY 142 AM EDT Fri Sep 1 2017 .SYNOPSIS... An unseasonably cool air mass will continue to move into the region through today with breezy conditions. High pressure will remain in control until Saturday, then a frontal system, combined with remnant moisture from Harvey, will bring clouds and rainfall Saturday night into Sunday. Fair and warmer weather should return for Labor Day. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1250 am, going forecast in good shape. Scattered low/mid stratocu over parts of the Adirondacks/Greens along with some cirrus south of the Capital District, otherwise mostly clear. A modest breeze continues to keep temps from tanking too much, though certainly getting chilly out there in spots. Previous discussion...As of 1041 PM EDT...A large dome of Canadian high pressure continues to ridge in from south-central Ontario and the Great Lakes Region. In the cyclonic flow, some clouds will tend to persist over the western/southern Adirondacks but most locations will become mostly clear. Low- level cold advection will continue across the region with 850 hPa temps falling to -2C to +4C from northwest to southeast across the forecast area. The 00Z KALY sounding shows the cold advection with plenty of dry air settling in with a PWAT down to 0.55". Temps have already fallen into the lower to mid 40s over the southern Adirondacks based on the NY MESONET. For example, Old Forge is 41F this hour, and Piseco 46F. The winds will continue to weaken slightly with the lowering subsidence inversion overnight. A persistent breeze will continue most of the night in most areas. Despite some temperatures falling into the mid or upper 30s across portions of the southern Adirondacks, eastern Catskills, and southern VT, frost formation is not expected. However, with such cold temperatures, tender vegetation should still be covered in these areas. Temps were tweaked slightly colder in the Capital Region this update. Locations outside the mountains described above will fall into the upper 30s to mid 40s. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/... Friday, a mix of sun and some clouds expected, as some Cu, as well as cirrus stream across the region. Expect max temps to only reach the 50s for most higher elevations, and 60s within valleys, perhaps approaching 70 in isolated portions of the mid Hudson Valley. It will remain somewhat breezy, with north to northwest winds gusting 20-25 mph at times, so it will feel chilly at times. Friday night, high pressure will build over the region with winds trending to calm. Some patchy high clouds will occasionally lift northward into the region, but may tend to thin out. This sets the stage for unseasonably chilly temperatures, with patchy/areas of frost expected across at least portions of the southern Adirondacks and eastern Catskills, southern VT, and possibly into the Lake George region. Frost advisories will likely be issued for at least some of these areas later tonight or Friday. Saturday-Sunday, an approaching upper level trough from the Great Lakes, and remnant moisture from Harvey are expected to interact across the region Saturday night into Sunday. Overall, 12Z/Thu models have continued the slower progression of rain into the region from the previous 00Z/Thu model cycle, with best chances for steady rain appearing to be late Saturday night into at least Sunday morning, although it may linger into Sunday afternoon, especially for areas north and east of Albany. There still is some suggestion of a split in heavier rainfall across the region, with one axis potentially occurring across southern New England, and another across the Mohawk Valley and western Adirondacks, with a relative minimum in between, so will have to watch model trends in case some refinements to QPF and PoPs are needed as we get closer to the start of the rain. Highs Saturday mainly in the 60s to near 70, although if clouds thicken more quickly, cooler temps will prevail. Lows Saturday night mainly in the 50s. For Sunday, expect max temps to only reach the upper 50s to mid 60s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... The extended forecast begins with low pressure moving northeast into Northern New England and New Brunswick Sunday night. The upper level trough associated with cyclone will be moving across the region with isolated to scattered showers from the Capital Region and northern Berkshires north and east. These showers should diminish towards daybreak with sfc high pressure building in from the Ohio Valley and the Mid Atlantic States. Lows Sunday night will range from the mid and upper 40s over the southern Adirondacks, southern Greens, eastern Catskills, and northern Berkshires to lower to mid 50s over the rest of the region. Labor Day will feature partly to mostly sunny conditions with the sfc high building in from the south. There maybe a sprinkle over the southern Adirondacks in the morning, otherwise it will be dry with the subsidence with the anticyclone. H850 temps increase to about +12C to +14C on the latest GFS with decent mixing, as high temps should be near normal or a couple degrees above normal with highs in the upper 60s to lower 70s over mountains, and mid and upper 70s over the hills and in the valleys with a few 80F readings in the mid-Hudson Valley. Monday night into Tuesday...An upper level trough will be approaching the region from the Great Lakes Region, Upper Midwest, and the Midwest. A cold front associated with the upper trough will make steady progress towards the region from the eastern Great Lakes and southeast Canada on Tue. There is a slight to low chance of showers late Monday night north and west of the Capital Region. The 12Z GFS has some instability ahead of the front with SBCAPES of 250- 500 J/kg or so with sfc dewpts getting into the upper 50s to lower 60s with a few mid 60s over the region. The low-level convergence ahead of the front will focus showers with a chance of thunderstorms especially in the afternoon. After lows in the 50s, highs will run a little above normal with the latest GEFS having H850 temps 1 to 2 standard deviations above normal. Highs will be in the upper 70s to lower 80s in the Hudson River Valley, portions of the southern Taconics, NW CT, and east of the southern Green Mtns with upper 60s to mid 70s in most other locations. Tuesday night into Wednesday...The front becomes hung up and stalls across eastern New England, the NYC area, nrn NJ and southwest into the Mid-Atlantic States. In the southwest flow aloft, weak disturbances passing through the region associated with the upper trough will keep a chance of showers for the area. It looks like we will be on the cool side of the boundary with temps falling into the 50s with a few upper 40s over the southern Dacks Tue night. Highs will be predominately in the 60s with few upper 50s over the mtns, and lower 70s in the mid-Hudson Valley. Wednesday night into Thursday...The medium range guidance is trending toward a drying trend for THU with a sfc high trying to build in from the Midwest and lower Great Lakes Region. The cold front clears most of the coast. A slight or low chance of showers lingers Wed night into early THU. Cool cyclonic flow will be across the region with temps running below normal, as we move into the latter portion of the work week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... High pressure centered over the Great Lakes region will shift east-southeastward over the Northeastern United States today and tonight resulting in VFR conditions with mainly clear skies across the area. Northwest winds under 10 knots will persist through the overnight. However with continued cold air advection and good mixing winds will increase to 12 to 18 knots with gusts into the 20s after sunrise and through the morning. Winds will weaken late in the day and will diminish during the evening hours become light and variable to calm as the high moves directly over the local area. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: High Operational Impact. Likely RA. Sunday: High Operational Impact. Definite RA. Sunday Night: Low Operational Impact. Slight Chance of SHRA. Labor Day: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Wind gusts up to 25 mph, and RH values of 30-40 percent expected Friday... Unseasonably cool air will pour into the region behind a front tonight into Friday with breezy conditions. A frontal system, combined with remnant moisture from Harvey, will bring clouds and rainfall Saturday night into Sunday. Fair and warmer weather should return for Monday. RH values will recover to 80-100 percent tonight, then fall to 30-40 percent in valleys, and 40-50 percent across higher elevations Friday. The RH should recover to 90-100 percent Friday night, with some dew/frost formation possible. North to northwest winds will average 10-20 mph with occasional gusts of 25-30 mph this evening, then will decrease to 5-15 mph late tonight. North to northwest winds will increase to 10-20 mph with a few gusts up to 25 mph possible from mid morning Friday into Friday afternoon. && .HYDROLOGY... Isolated/scattered showers/sprinkles produce only spotty rainfall amounts of a trace to less than one tenth of an inch today. Dry weather is expected through most of Saturday. The next chance of rainfall arrives Saturday night into Sunday. By then, rain will be needed as it will have been over a week since the last widespread measurable rainfall. With limited amounts of rainfall expected, river and stream levels will remain fairly steady through Saturday, with some rises possible by Sunday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/Wasula NEAR TERM...Thompson/Wasula SHORT TERM...KL LONG TERM...Wasula AVIATION...IAA FIRE WEATHER...KL/JPV HYDROLOGY...KL/JPV
Hazardous weather outlook, Aug 31, 4:28 PM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 428 PM EDT Thu Aug 31 2017 NYZ032-033-042-043-047-051-058-063-083-VTZ013-014-011100- Northern Herkimer-Hamilton-Northern Warren-Northern Washington- Schoharie-Western Albany-Western Greene-Western Ulster- Southeast Warren-Bennington-Western Windham- 428 PM EDT Thu Aug 31 2017 This Hazardous Weather Outlook is for the southern Adirondacks, eastern Catskills and Schoharie County, and the Lake George Region of east central New York, and for the Green Mountains in southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost will be possible late Friday night into early Saturday morning across portions of the southern and western Adirondacks, the eastern Catskills and Schoharie County, the Lake George region, and the southern Green Mountains in Vermont. Frost advisories will likely be issued for at least some of these areas. There is a chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ038>041-048>050-052>054-059>061-064>066-082- 084-VTZ015-011100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Western Schenectady-Eastern Schenectady- Southern Saratoga-Eastern Albany-Western Rensselaer- Eastern Rensselaer-Eastern Greene-Western Columbia-Eastern Columbia- Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton- Southern Washington-Eastern Windham- 428 PM EDT Thu Aug 31 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Mohawk Valley, the Capital and Saratoga regions, Taconics, and mid Hudson Valley of eastern New York, and for lower elevations in southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.